MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367987
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: bd had not received samples or photos for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.Technical services contacted the customer to provide troubleshooting suggestions.They also provided the instruction for use (ifu) and troubleshooting hemolysis chart.
 
Event or Problem Description
It was reported when using the bd vacutainer¿ sst" blood collection tube there was hemolysis.The following information was provided by the initial reporter.The customer stated: "we have been experiencing hemolysis for the past couple of months.No specific date of event, no amount of occurrences, no batch number, no samples available, no photos available, no medical intervention, no erroneous results.Customer doesn't require acknowledgement nor closure letter as he is only requesting tech services." (b)(6) 2021 spoke with the customer and reviewed tourniquet use and processing.Customer stated the tubes are unspun and sent from (b)(6) to (b)(6) on ice, about 24 hours in transport time.Teaching provided regarding that centrifuge within 2 hours of collection and then transported at rt conditions, tubes in contact with the ice will cause lysis the cells and hemolysis may occurr.Ifu and the troubleshooting hemolysis chart was provided.
 
Event or Problem Description
It was reported when using the bd vacutainer® sst¿ blood collection tube there was hemolysis.The following information was provided by the initial reporter.The customer stated: "we have been experiencing hemolysis for the past couple of months.No specific date of event, no amount of occurrences, no batch number, no samples available, no photos available, no medical intervention, no erroneous results.Customer doesn't require acknowledgement nor closure letter as he is only requesting tech services.".2/1/2021 spoke with the customer and reviewed tourniquet use and processing.Customer stated the tubes are unspun and sent from (b)(6) on ice, about 24 hours in transport time.Teaching provided regarding that centrifuge within 2 hours of collection and then transported at rt conditions, tubes in contact with the ice will cause lysis the cells and hemolysis may "occur".Ifu and the troubleshooting hemolysis chart was provided.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.The complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.

Brand Name
BD VACUTAINER SST BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key11362369
Report Number1024879-2021-00119
Device Sequence Number715183
Product Code JKA
UDI-Device Identifier50382903679879
UDI-Public50382903679879
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367987
Device Catalogue Number367987
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1